Ohio, 2013Winter Storm in Ohio, November 26 to 27, 2013
November 26 to 27, 2013 · NWS CLE · 3 events in 3 counties and zones
Low pressure originating along the Gulf Coast on November 26th tracked northeast up the east side of the Appalachians during the early hours of November 27th. Heavy snow overspread Northeast Ohio as moisture associated with this system interacted with cold air over the lower Great Lakes.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $600,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure originating along the Gulf Coast on November 26th tracked northeast up the east side of the Appalachians during the early hours of November 27th. Heavy snow overspread Northeast Ohio as moisture associated with this system interacted with cold air over the lower Great Lakes. Snow began late in the morning of the 26th and continued into the afternoon hours of the 27th. The snow was heavy at times, especially during the late afternoon and evening hours of the 26th when snowfall rates were in excess of an inch per hour. Accumulations of greater than six inches were reported over most of Stark, Portage, Mahoning and Trumbull Counties. The greatest accumulations were in southern and eastern Mahoning County where spotters reported between 9 and 12 inches of snow in the Poland and Boardman areas. Some freezing drizzle briefly mixed with the snow during the predawn hours of the 27th. A slight glaze of ice was reported in a few areas. Northwest winds gusted to as much as 25 mph at times causing blowing and drifting. Travel was difficult during this event and many accidents were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 26, 9:28 AM EST, 32 minutes earlier.
Area forecast discussion, Nov 26, 9:28 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
928 AM EST TUE NOV 26 2013
.SYNOPSIS...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATER TODAY INTO TONIGHT
AND MERGE WITH A LOW THAT WILL MOVE UP THE EAST COAST TONIGHT AND
WEDNESDAY. HIGH PRESSURE OVER THE MISSISSIPPI VALLEY LATE WEDNESDAY
WILL MOVE UP THE OHIO VALLEY THURSDAY AND INTO MAINE FOR SATURDAY
AND SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SNOW CONTINUES TO MOVE SLOWLY NORTH ACROSS THE AREA. HAVE MADE
ONLY MINOR ADJUSTMENTS TO THE FORECAST INCLUDING INCREASING PRECIP
CHANCES TO 100 PERCENT EAST OF I-71.
ORIGINAL...BAND OF LIGHT SNOW AND FLURRIES ALONG THE SOUTH SHORE OF LERI
LOOKS TO HAVE FINALLY DISSIPATED. WILL BACK DOWN POPS IN THE NORTH
FOR THE TIME BEING UNTIL PRECIP FROM SYSTEM TO THE SOUTH STARTS TO
PUSH BACK INTO THE AREA LATER TODAY.
THE LATEST MODEL RUNS KEEP WINTER STORM SITUATION ON TRACK. THE
UPPER TROUGH DIGS INTO INDIANA CAUSING THE PRECIP TO BE DRAWN NORTH
INTO THE EASTERN PART OF THE CWA THIS AFTERNOON AND EVENING.
INITIALLY THE SNOW MAY BE LIGHT ENOUGH SO THAT WHEN COMBINED WITH
TEMPS IN THE MID 30S MAY NOT CAUSE MUCH OF A PROBLEM UNTIL CLOSER TO
NIGHTFALL WHEN TEMPS START TO DROP AND THE SNOW INCREASES IN
INTENSITY. BASED ON EXPECTED OVERALL SNOWFALL WITH THIS SYSTEM AND
ADDED LAKE ENHANCEMENT...WILL NOT BE CHANGING ANY WARNING HEADLINES.
WILL ADD BUFFER ZONE OF WINTER WX ADVISORIES AGAINST THE WARNINGS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE SNOW OVER THE EAST HALF OF THE CWA SHOULD START TO LESSEN AND
SHIFT EAST DURING THE SECOND HALF OF THE NIGHT BUT AT THE SAME TIME
LAKE ENHANCEMENT WILL START TO OCCUR AS LAKE EFFECT CONDITIONS START
TO BECOME MORE FAVORABLE. THE LAKE ENHANCEMENT SHOULD CONTINUE INTO
LATE WED NIGHT THEN HIGH PRESSURE THEN THE DEEPER MOISTURE IS
SUPPOSED TO SHIFT EAST SO WOULD EXPECT THE SHSN TO BECOME LIGHT.
WINDY CONDITIONS LATE TUE NIGHT THRU WED AND INTO WED NIGHT WILL
ALSO PRODUCE BLOWING AND DRIFTING OF THE SNOW MAKING OVERALL
CONDITIONS WORSE FOR PRE HOLIDAY TRAVEL IN EASTERN OH AND NW PA.
WARM ADVECTION AT MID LEVELS ALONG WITH A WEAK UPPER S/W TROUGH IS
BEING SHOWN BY THE MODELS THU INTO THU NIGHT AND THIS MAY PRODUCE
SOME LIGHT SNOW...MAINLY FOR THE NORTH HALF OF THE AREA WHERE THE
MOISTURE WILL BE BETTER.
GUIDANCE TEMPS STILL LOOK TOO WARM FOR WED AND THU.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
UPPER LEVEL RIDGE SHIFTS EAST ACROSS THE FORECAST AREA ON SATURDAY
WITH A RESULTING LARGE AREA OF SURFACE HIGH PRESSURE MOVING EAST
INTO MAINE. AS THE HIGH CENTER MOVES OFF THE EAST COAST...A RETURN
TO SOME WARM AIR ADVECTION IS EXPECTED OVER THE WEEKEND. A WEAK LOW
PRESSURE SYSTEM WILL MOVE EAST INTO THE NORTHERN GREAT LAKES FORCING
A WEAK COLD FRONT TO MOVE EAST ACROSS THE FORECAST AREA SUNDAY
AFTERNOON. THE FRONT WILL WASH OUT OVER THE AREA SUNDAY AS LOW
PRESSURE WEAKENS. SOME WEAK RIDGING WILL BUILD SOUTH ACROSS THE AREA
ON MONDAY EVEN THOUGH A WEAK UPPER LEVEL TROUGH APPROACHES FROM THE
WEST. THIS UPPER LEVEL FEATURE WILL BRING ANOTHER THREAT FOR RAIN
AND OR SNOW TO THE AREA FOR THE LATTER PART OF THE WEEKEND INTO
MONDAY.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
WEAK COLD FRONT SLIPPED INTO THE AREA OVERNIGHT AND THE ONLY REAL
NOTICEABLE FEATURE WAS THE TEMPERATURES THAT DROPPED ABOUT 3
DEGREES AFTER PASSAGE.
PRECIPITATION WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE EASTERN
HALF OF THE FORECAST AREA. POTENTIAL EXISTS THAT EXTREME WEST WILL
GET NOTHING OVER THE NEXT 24 HOURS...WHILE EXTREME EAST HAS HEAVY
SNOW POTENTIAL.
WHERE SNOW DEVELOPS...EXPECTING VISIBILITIES AND CLOUD COVER TO
LOWER WITH TIME THROUGH THE DAY CONTINUING INTO TOMORROW.
DETERIORATING CONDITIONS EXPECTED AT CLEVELAND TO MANSFIELD EAST.
WINDS WILL SHIFT TO NORTHWEST LATER THIS EVENING WITH PASSAGE OF
LOW PRESSURE SYSTEM.
OUTLOOK...NON VFR TUESDAY NIGHT INTO WEDNESDAY BECAUSE OF
ACCUMULATING SNOW.
&&
.MARINE...
SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT WHERE IT IS CURRENTLY
POSTED AS WINDS WILL REMAIN UP THROUGH THE REST OF THE MORNING AND
EARLY AFTERNOON FROM THE SOUTHWEST. EXPECTING WINDS TO GO LIGHT AND
VARIABLE BY LATE THIS AFTERNOON AND EARLY EVENING AND THEN PICK UP
OUT OF THE NORTHWEST FROM WEST TO EAST ON THE LAKE. EXPECTING WINDS
TO REACH NEAR 30 KNOTS BY WEDNESDAY AFTERNOON ON THE LAKE AS LOW
PRESSURE MOVES NORTHEAST ALONG THE ATLANTIC COAST. WINDS EVENTUALLY
DIMINISH BY THURSDAY NIGHT AND SHIFT TO MORE WESTERLY THEN
SOUTHWEST. LIGHT AND VARIABLE WINDS EXPECTED FOR FRIDAY AS HIGH
PRESSURE BUILDS EAST OVER THE REGION INTO SATURDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 4 AM EST THURSDAY FOR OHZ011-012-
020-021-031-038-047.
WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR OHZ013-014-
022-023-032-033-089.
PA...WINTER STORM WARNING UNTIL 4 AM EST THURSDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
LEZ147>149.
&&
SYNOPSIS...ADAMS
NEAR TERM...ADAMS/KUBINA
SHORT TERM...ADAMS
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDYHazardous weather outlook, Nov 26, 3:47 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
347 AM EST TUE NOV 26 2013
OHZ011-012-020-021-031-038-047-270900-
CUYAHOGA-LAKE-MEDINA-SUMMIT-WAYNE-HOLMES-KNOX-
347 AM EST TUE NOV 26 2013
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ013-014-022-023-032-033-089-PAZ001>003-270900-
GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
347 AM EST TUE NOV 26 2013
...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM EST
THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-270900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-
347 AM EST TUE NOV 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Storm, Stark
- When
- November 26, 10:00 AM EST to November 27, 3:00 AM EST
- Where
- Stark forecast zone
- Property damage
- $200,000
- Reported by
- Trained Spotter
- Coordinates
- 40.814, -81.366 (the zone’s center; the record gives no point)
Snow began late in the morning of the 26th and continued into the morning hours of the 27th. The snow was heavy at times, especially during the late afternoon and evening hours of the 26th when snowfall rates were in excess of an inch per hour. Accumulations of greater than six inches were reported over most of Stark County. Some freezing drizzle briefly mixed with the snow during the predawn hours of the 27th. A slight glaze of ice was reported in a few areas. Northwest winds gusted to as much as 25 mph at times causing blowing and drifting. Travel was difficult during this event and many accidents were reported.
Winter Storm, Mahoning
- When
- November 26, 11:00 AM EST to November 27, 3:00 AM EST
- Where
- Mahoning forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 41.015, -80.776 (the zone’s center; the record gives no point)
Snow began late in the morning of the 26th and continued into the morning hours of the 27th. The snow was heavy at times, especially during the late afternoon and evening hours of the 26th when snowfall rates were in excess of an inch per hour. Accumulations of greater than six inches were reported over most of Mahoning County. The greatest accumulations were in southern and eastern Mahoning County where spotters reported between 9 and 12 inches of snow in the Poland and Boardman areas. Some freezing drizzle briefly mixed with the snow during the predawn hours of the 27th. A slight glaze of ice was reported in a few areas. Northwest winds gusted to as much as 25 mph at times causing blowing and drifting. Travel was difficult during this event and many accidents were reported.
Winter Storm, Trumbull
- When
- November 26, 11:00 AM EST to November 27, 1:00 PM EST
- Where
- Trumbull forecast zone
- Property damage
- $150,000
- Reported by
- Trained Spotter
- Coordinates
- 41.317, -80.761 (the zone’s center; the record gives no point)
Snow began late in the morning of the 26th and continued into the afternoon hours of the 27th. The snow was heavy at times, especially during the late afternoon and evening hours of the 26th when snowfall rates were in excess of an inch per hour. Accumulations of greater than six inches were reported over most of Trumbull County. Some freezing drizzle briefly mixed with the snow during the predawn hours of the 27th. A slight glaze of ice was reported in a few areas. Northwest winds gusted to as much as 25 mph at times causing blowing and drifting. Travel was difficult during this event and many accidents were reported.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in North Carolina, November 26, 20132 injured · $6.5 million · EF2 · 3 events
- Winter Storm and Winter Weather in Kentucky, November 26 to 28, 20131 death · 4 injured · 6 events
- Tornadoes and Damaging Winds in Florida, November 26, 2013$252,000 · EF1 · 5 events
- Winter Storm in New York, November 26 to 27, 2013$245,000 · 17 events
- Winter Storm in Pennsylvania, November 26 to 27, 2013$300,000 · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, November 26 to 27, 201351 kt wind · 17 events
- Winter Storm in New York, November 26 to 27, 2013$20,000 · 2 events
- Winter Weather in Virginia, November 26, 201316 events
- Winter Storm and Winter Weather in Ohio, November 26 to 27, 201316 events
- Ice Storm and Winter Storm in Pennsylvania, November 26 to 27, 201315 events
- Winter Weather in North Carolina, November 26 to 28, 201313 events
- Winter Weather in North Carolina, November 26, 201311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484650, 484651, 484652.